MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G08956
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a male patient with history of abdominal aortic aneurysm (aaa), was undergoing aaa treatment.Access was gained via the common femoral artery.The vessel was neither scarred, calcified nor tortuous.No resistance was reported upon insertion of the performer introducer.Upon insertion of a pigtail catheter, the valve on the performer introducer was noted to be leaking.The physician continued the procedure with the leaking device with conflicting reports indicating length of time it remained in the patient's anatomy (fifteen minutes/forty-five minutes).Other devices utilized through the complaint device included ".035 catheters and wires" (manufacturers not specified).The physician estimated blood loss to be one liter; however, no transfusion was required.The patient did not experience any adverse effects as a result of this occurrence and is reportedly doing fine.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation/evaluation: a review of the complaint history, drawings, device history record, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.Visual inspection of the used complaint device confirmed a jagged rip extending perpendicular to the slit.The product ifu provides no specific information to the user related to the reported failure mode.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, it has been concluded a cause for this failure could not be established.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8404638
Report Number1820334-2019-00568
Device Sequence Number11344429
Product Code DYB
UDI-Device Identifier00827002089563
UDI-Public(01)00827002089563(17)220114(10)9395987
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2022
Device Model NumberG08956
Device Catalogue NumberRCFW-12.0-38-30-RB
Device Lot Number9395987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Initial Date Received by Manufacturer 03/01/2019
Supplement Date Received by Manufacturer04/24/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1